[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.124.106. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1991

Cutaneous Reactions to Azacitidine

Author Affiliations

Department of Dermatology

Department of Hematology/Oncology Bowman Gray School of Medicine of Wake Forest University Medical Center Boulevard Winston-Salem, NC 27157-1071

Arch Dermatol. 1991;127(12):1847-1848. doi:10.1001/archderm.1991.04520010089020
Abstract

To the Editor.  —5-Azacitidine is a pyrimidine analog that has demonstrated activity as an antileukemic agent and as a treatment for some hemoglobinopathies.1 It has been investigated as a treatment modality for myelodysplastic syndromes (Cancer and Leukemia Group B [CALG B] Protocol 8921: A Phase II Study of 5-Azacitidine in Myelodysplastic Syndromes). In previous studies, no cutaneous complicationshave been reported from the subcutaneous administration of 5-azacitidine.2We describe two patients with myelodysplastic syndromes in whom reproducible cutaneous reactions developed at injection sites of subcutaneous 5-azacitidine.

Report of Cases.  —Case 1.—A 45-year-old white man was hospitalized for treatment of refractory anemia with excess blast forms in transformation. Chemotherapy had been started with 5-azacitidine given at a dose of 180 mg/d divided into two subcutaneous injection sites for a scheduled 7-day course. No other chemotherapy was being administered. On the third day of treatment, it was noted that the

First Page Preview View Large
First page PDF preview
First page PDF preview
×